Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 10, 2004, 2:06 PM EDT for Pender County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 2:06 PM EDT (18:06 UTC)
- Expired
- Apr 10, 2004, 3:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Pender County, NC
The radar
The Wilmington radar (KLTX), 74 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 101806 SVRILM NCC141-101900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 206 PM EDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PENDER COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 300 PM EDT * AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATKINSON...OR 12 MILES WEST OF BURGAW...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PENDERLEA AROUND 230 PM WATHA AROUND 245 PM WILLARD AROUND 300 PM IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3454 7828 3441 7812 3466 7778 3482 7798 $$ TRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:50 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 10, 9:50 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE WILMINGTON NC 950 AM EDT SAT APR 10 2004 .DISCUSSION... FOG AND LOW STRATUS DECK BASICALLY ALONG AND WEST OF I-95IS BEGINNING TO BREAK UP WITH SUNSHINE THIS MORNING. A MOIST AIRMASS WITH DEWPOINTS IN THE 55-60 RANGE HAS ADVECTED IN OVERNIGHT ON SOUTHEAST WINDS. THIS DIRECTION WILL KEEP THE COAST COOL WITH HIGHS ON THE BEACHES LIKELY NOT EXCEEDING 70 DEGREES. THE WARMEST READINGS WILL BE IN THE SW CORNER OF THE AREA...WITH COOLER READINGS FROM THE ONSHORE FLOW AND ANTICIPATED CLOUD COVER. BIGGEST CONCERN FOR THE AFTERNOON IS THE POSSIBLE DEVELOPMENT OF THUNDERSTORMS ALONG THE EDGE OF THE LOW CLOUD DECK OUT WEST. DIFFERENTIAL HEATING BOUNDARIES OFTEN ACT AS THE TRIGGER FOR CONVECTION IN UNSTABLE AIRMASSES WITHOUT SYNOPTIC TRIGGERS. HAVE UPPED POPS INTO THE 30-40 PERCENT RANGE IN THE NW COUNTIES FOR THIS REASON. COOLER AND MORE STABLE AIR ALONG THE COAST SHOULD MEAN A DRY AFTERNOON THERE...SO WILL TRIM BACK POPS ACROSS THE COASTAL WATERS AND COASTLINE. ONLY MINOR TWEAKS TO TEMPERATURES. && .MARINE... GOING FORECAST HAS A FINE HANDLE ON LATEST EXPECTATIONS. OTHER THAN TWEAKS FOR INITIAL CONDITIONS NO CHANGES COMING WITH THIS UPDATE FOR THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WILMINGTON 73 59 71 60 / 10 50 60 70 FLORENCE 77 59 75 56 / 30 50 60 70 LUMBERTON 73 58 72 56 / 30 50 60 70 MYRTLE BEACH 70 60 71 60 / 10 50 60 70 && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. && PUBLIC: DIGIORGI MARINE: TRL
Hazardous weather outlook, Apr 10, 4:44 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 444 AM EDT SAT APR 10 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-101043- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 444 AM EDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COUPLE OF SHOWERS LATE IN THE DAY WITH SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. HEAVY RAIN IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A LIKELIHOOD OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH MONDAY. HEAVY RAIN IS POSSIBLE. SOME OF THE THUNDERSTORMS ON MONDAY COULD BE STRONG. SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUESDAY AND POSSIBLY EVEN WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.